Alert archive / Ohio / High Wind Watches in 2017

High Wind Watch 1, NWS Cleveland, OH

March 7, 20179 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this high wind watch at Mar 7, 2017, 12:01 PM EST for 9 counties in Ohio; Erie County, Pennsylvania. It took effect at Mar 8, 2017, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2017, 12:01 PM EST (17:01 UTC)
In effect from
Mar 8, 2017, 10:00 AM EST
Expired
Mar 8, 2017, 2:22 AM EST
In force
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 546 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
546 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS71 KCLE 071701
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1201 PM EST Tue Mar 7 2017


OHZ013-014-017>023-027>033-036>038-047-PAZ002-003-080115-
/O.NEW.KCLE.WI.Y.0005.170308T1500Z-170309T0000Z/
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
Including the cities of Chardon, Jefferson, Findlay, Tiffin, 
Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus,
Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, 
Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville
1201 PM EST Tue Mar 7 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Cleveland has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM EST Wednesday.

* Winds...Southwest 20 to 30 mph with gusts to 50 mph. 

* Timing...Winds will increase Wednesday morning and peak
  Wednesday afternoon.

* Impacts...Strong winds may bring down limbs...trees...and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$

OHZ003-006>012-089-080115-
/O.NEW.KCLE.HW.A.0001.170308T1500Z-170309T0000Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Ashtabula Lakeshore-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Sandusky, Lorain, Cleveland, Mentor, and Ashtabula
1201 PM EST Tue Mar 7 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

The National Weather Service in Cleveland has issued a High Wind
Watch, which is in effect from Wednesday morning through
Wednesday evening.

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph
  possible.

* Timing...Winds will increase Wednesday morning and peak
  Wednesday afternoon.

* Impacts...Strong wind gusts may bring down trees and power lines.
  Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is potential for damaging winds to
develop. Sustained winds of at least 40 mph...or gusts of 58 mph
or stronger may occur. Begin preparation to secure property if
necessary and monitor the forecast for possible high wind
warnings.

&&

$$

PAZ001-080115-
/O.NEW.KCLE.HW.A.0001.170308T1500Z-170309T0300Z/
Northern Erie-
Including the city of Erie
1201 PM EST Tue Mar 7 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

The National Weather Service in Cleveland has issued a High Wind
Watch, which is in effect from Wednesday morning through
Wednesday evening.

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph
  possible.

* Timing...Winds will increase Wednesday morning and peak
  Wednesday afternoon and evening.

* Impacts...Strong wind gusts may bring down trees and power lines.
  Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is potential for damaging winds to
develop. Sustained winds of at least 40 mph...or gusts of 58 mph
or stronger may occur. Begin preparation to secure property if
necessary and monitor the forecast for possible high wind
warnings.

&&

$$
3 follow-up statements
270 
WWUS71 KCLE 072325
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
625 PM EST Tue Mar 7 2017

OHZ013-014-017>023-027>033-036>038-047-PAZ002-003-080930-
/O.CON.KCLE.WI.Y.0005.170308T1500Z-170309T0000Z/
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
Including the cities of Chardon, Jefferson, Findlay, Tiffin, 
Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus,
Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, 
Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville
625 PM EST Tue Mar 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...

* Winds...Southwest 20 to 30 mph with gusts to 50 mph.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon.

* Impacts...Strong winds may bring down limbs...trees...and 
  power lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$

OHZ003-006>012-089-080930-
/O.CON.KCLE.HW.A.0001.170308T1500Z-170309T0000Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Ashtabula Lakeshore-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Sandusky, Lorain, Cleveland, Mentor, and Ashtabula
625 PM EST Tue Mar 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph 
  possible.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon.

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is potential for damaging winds to
develop. Sustained winds of at least 40 mph...or gusts of 58 mph
or stronger may occur. Begin preparation to secure property if
necessary and monitor the forecast for possible high wind
warnings.

&&

$$

PAZ001-080930-
/O.CON.KCLE.HW.A.0001.170308T1500Z-170309T0300Z/
Northern Erie-
Including the city of Erie
625 PM EST Tue Mar 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph 
  possible.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon and evening.

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is potential for damaging winds to
develop. Sustained winds of at least 40 mph...or gusts of 58 mph
or stronger may occur. Begin preparation to secure property if
necessary and monitor the forecast for possible high wind
warnings.

&&

$$
928 
WWUS71 KCLE 080253
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
953 PM EST Tue Mar 7 2017

OHZ003-006>008-081100-
/O.UPG.KCLE.HW.A.0001.170308T1500Z-170309T0000Z/
/O.NEW.KCLE.HW.W.0002.170308T1500Z-170309T0000Z/
Lucas-Wood-Ottawa-Sandusky-
Including the cities of Toledo, Bowling Green, Port Clinton, 
and Fremont
953 PM EST Tue Mar 7 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Cleveland has issued a High Wind
Warning, which is in effect from 10 AM to 7 PM EST Wednesday. The
High Wind Watch is no longer in effect.

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon.

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph or
stronger is expected...with gusts of 58 mph or more. Secure all
loose property. Damage to trees...power lines and property is
likely. High profile vehicles can be blown over.

&&

$$

OHZ013-014-017>023-027>033-036>038-047-PAZ002-003-081100-
/O.CON.KCLE.WI.Y.0005.170308T1500Z-170309T0000Z/
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
Including the cities of Chardon, Jefferson, Findlay, Tiffin, 
Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus,
Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, 
Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville
953 PM EST Tue Mar 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...

* Winds...Southwest 20 to 30 mph with gusts to 50 mph.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon.

* Impacts...Strong winds may bring down limbs...trees...and 
  power lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$

OHZ009>012-089-081100-
/O.CON.KCLE.HW.A.0001.170308T1500Z-170309T0000Z/
Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Including the cities of Sandusky, Lorain, Cleveland, Mentor, 
and Ashtabula
953 PM EST Tue Mar 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph 
  possible.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon.

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is potential for damaging winds to
develop. Sustained winds of at least 40 mph...or gusts of 58 mph
or stronger may occur. Begin preparation to secure property if
necessary and monitor the forecast for possible high wind
warnings.

&&

$$

PAZ001-081100-
/O.CON.KCLE.HW.A.0001.170308T1500Z-170309T0300Z/
Northern Erie-
Including the city of Erie
953 PM EST Tue Mar 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph 
  possible.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon and evening.

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is potential for damaging winds to
develop. Sustained winds of at least 40 mph...or gusts of 58 mph
or stronger may occur. Begin preparation to secure property if
necessary and monitor the forecast for possible high wind
warnings.

&&

$$
425 
WWUS71 KCLE 080722
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
222 AM EST Wed Mar 8 2017


PAZ001-081530-
/O.UPG.KCLE.HW.A.0001.170308T1500Z-170309T0300Z/
/O.EXB.KCLE.HW.W.0002.170308T1500Z-170309T0300Z/
Northern Erie-
Including the city of Erie
222 AM EST Wed Mar 8 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...

The National Weather Service in Cleveland has issued a High Wind
Warning, which is in effect from 10 AM this morning to 10 PM EST
this evening. The High Wind Watch is no longer in effect. 

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph 
  possible. 

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon and evening. 

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph or
stronger is expected...with gusts of 58 mph or more. Secure all
loose property. Damage to trees...power lines and property is
likely. High profile vehicles can be blown over.

&&

$$

OHZ017>019-081530-
/O.UPG.KCLE.WI.Y.0005.170308T1500Z-170309T0000Z/
/O.EXA.KCLE.HW.W.0002.170308T1500Z-170309T0000Z/
Hancock-Seneca-Huron-
Including the cities of Findlay, Tiffin, and Norwalk
222 AM EST Wed Mar 8 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

The National Weather Service in Cleveland has issued a High Wind
Warning, which is in effect from 10 AM this morning to 7 PM EST
this evening. The Wind Advisory is no longer in effect. 

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon. 

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph or
stronger is expected...with gusts of 58 mph or more. Secure all
loose property. Damage to trees...power lines and property is
likely. High profile vehicles can be blown over.

&&

$$

OHZ009>012-089-081530-
/O.UPG.KCLE.HW.A.0001.170308T1500Z-170309T0000Z/
/O.EXA.KCLE.HW.W.0002.170308T1500Z-170309T0000Z/
Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Including the cities of Sandusky, Lorain, Cleveland, Mentor, 
and Ashtabula
222 AM EST Wed Mar 8 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

The National Weather Service in Cleveland has issued a High Wind
Warning, which is in effect from 10 AM this morning to 7 PM EST
this evening. The High Wind Watch is no longer in effect. 

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph 
  possible. 

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon. 

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph or
stronger is expected...with gusts of 58 mph or more. Secure all
loose property. Damage to trees...power lines and property is
likely. High profile vehicles can be blown over.

&&

$$

OHZ003-006>008-081530-
/O.CON.KCLE.HW.W.0002.170308T1500Z-170309T0000Z/
Lucas-Wood-Ottawa-Sandusky-
Including the cities of Toledo, Bowling Green, Port Clinton, 
and Fremont
222 AM EST Wed Mar 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

* Winds...Southwest 25 to 35 mph with gusts of 50 to 60 mph.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon. 

* Impacts...Strong wind gusts may bring down trees and power 
  lines. Power outages will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph or
stronger is expected...with gusts of 58 mph or more. Secure all
loose property. Damage to trees...power lines and property is
likely. High profile vehicles can be blown over.

&&

$$

OHZ013-014-020>023-027>033-036>038-047-PAZ002-003-081530-
/O.CON.KCLE.WI.Y.0005.170308T1500Z-170309T0000Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
Including the cities of Chardon, Jefferson, Medina, Akron, 
Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, 
Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, 
Mount Vernon, Edinboro, and Meadville
222 AM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

* Winds...Southwest 20 to 30 mph with gusts to 50 mph.

* Timing...Winds will increase Wednesday morning and peak 
  Wednesday afternoon. 

* Impacts...Strong winds may bring down limbs...trees...and 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Mar 7, 9:32 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 7, 9:32 AM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
932 AM EST Tue Mar 7 2017

.SYNOPSIS...
A cold front will move east across the area this afternoon. A trough
of low pressure will move slowly east behind the cold front into the
local area tonight and Wednesday.  A weak ridge will build north
into the area from the Ohio valley Wednesday night and Thursday. A
weak area of low pressure will move east across the Ohio valley
Thursday night followed by a large ridge of high pressure extending
southeast through the western Great Lakes into the Carolinas by
Friday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Limited changes were made with this mid morning update...but did
lower temperatures another degree or two. Still allow temps to
top 60...with some breaks in the showers. Tweaked wind gusts
for the reminder of today...bumping them up a bit. Could see 35
to 40 mph on and off going into the afternoon. Will be looking
more closely at winds for tomorrow. A wind advisory looks almost
certain...will fine tune numbers in a bit.

Previous Discussion...

A cold front is expected to move east across the forecast area
this afternoon. Models differ slightly in their timing of the
front as it approaches the region. Temperatures just ahead of
the cold front are in the middle and upper 60s at this time. Big
question is how warm will it get here in our area today. Warm
air advection will take place well ahead and and along the
leading edge of the cold front and potential exists to see high
temperatures in the middle 60s today in the west and lower to
middle 60s in the east. Models are also hinting at the fairly
tight radar gradient along the leading edge of the front will
become more diffuse with time as it approaches the region. More
showers will begin to develop well ahead of the frontal boundary
and this could help in suppressing the temperatures from
getting extremely warm today. Considering warmth ahead of the
front, will bump max temperatures up a few degrees for highs
today. Winds will be on the increase today in the warm sector to
15 to 25 knots. Due to the instability ahead of the cold front,
can't rule out a few thunderstorms today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Upper level ridging will begin to shift east in response to deep
upper level troughiness pushing east across the area.  This trough
will force a surface low pressure to move northeast into northern
Ontario Canada by tonight. After cold frontal passage takes place
today, surface troughiness will rotate into the forecast area
tonight. This will bring cyclonic flow into the region but will also
introduce a dry slot into the area as well.  This should bring an
end to the showers from west to east this evening into tonight.

Forecast area should remain dry through the day Wednesday but
gradient is expected to be a problem in producing some gusty winds
through the day in the west and along the lakeshore.  May need a
wind advisory for Wednesday due to the gusty winds.

An upper level shortwave trough and associated positive vorticity
maximum is expected to rotate east across the area Wednesday night.
This feature will bring a slight chance for rain and then snow
showers into the northeast portions of the area toward morning. Yet
another surface trough and upper level positive vorticity maximum is
expected to move east with a sufficient amount of moisture to
support showers across the area on Thursday and Thursday night
transitioning into snow showers by Friday in the east and then
northeast Friday night. Otherwise, snow tapers off over the western
and southern portions of the forecast area Friday.

Temperatures will gradually cool down from day to day as the cold
air advection behind the cold front is not expected to be all that
strong.  Eventually, as upper level trough really digs in over the
area, slightly colder air will arrive by the end of the period.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The trend toward colder and drier conditions continues late in
the week. It looks as though the Saturday system may just brush
the southern part of the forecast area or perhaps pass to the
south. Will keep a small chance of snow/snow showers across the
southern half of the forecast area. Temperatures aloft will be
cold enough for lake effect. There should be a fair amount of
directional shear but with a light north wind Saturday and some
potential seeding from aloft, will have to mention at least a
chance of flurries or snow showers from around Sandusky east
across the snowbelt Saturday into Sunday. Temperatures will be
cold for the time of year with highs only in the 20s on
Saturday, then lower and mid 30s on Sunday.

Seeing a similar trend with the next system early next week, with
the models weaker and colder and farther south. Not much confidence
in the models or forecast at this time. We may sneak into some
warmer air for a while on Monday. Will continue with a chance of
rain and snow showers Monday and Monday night.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
The organized line of showers and thunderstorms has become
disorganized during the predawn hours. Will not mention thunder
at any TAF forecast but of course there could be localized
thunder with the activity this morning and ahead of the front.
The front is still well to the west and will not arrive at KTOL
and KFDY until midday and the eastern TAF sites this afternoon.
Showers will continue until frontal passage. Ceilings will
come down to MVFR and some of guidance indicates IFR ceilings.
Will mention IFR ceilings at the higher terrain TAF sites KMFD
KCAK and KYNG. South winds will gust 30-40 knots this morning
and then again possibly with the actual frontal passage.
Ceilings should improve quickly behind the front and clearing
will develop with drier air and increasing subsidence.

OUTLOOK...Wind gusts as high as 40 knots on Wednesday. Non-VFR
developing again Thursday night continuing Friday. Non-VFR
possible Saturday especially NE OH and NW PA.

&&

.MARINE...
Winds will peak on Lake Erie this morning ahead of a cold front.
Gusts could briefly touch gale force but the average sustained wind
should stay in the 20 to 25 knot range. Winds will shift from south
to southwest with the frontal passage from late morning and
afternoon. Winds will begin to diminish after the frontal passage.
Wind speeds and waves will drop below small craft advisory criteria
for a while from late afternoon into tonight on the western basin
but will keep the small craft advisory in effect rather than have
two headlines separated by a matter of hours.

Winds will pick back up on Wednesday as the trough aloft moves
overhead while a deep surface low passes north of the Great Lakes
and a secondary cold font approaches. Winds at 850 mb are progged to
about 55 knots. The cold advection is rather weak but given the west
to southwest direction it seems inevitable that we can tickle the 35
knot wind criteria on the east half of the lake and will post a gale
watch on Wednesday into Wednesday evening. It is likely that a low
water advisory will be needed for the western basin on Wednesday.

Weak high pressure at the surface will build across the lower Great
Lakes by Thursday and a larger area of high pressure is progged to
build out of Canada late in the week. Winds will shift to more of a
north to northwest direction. Winds will pick up on the east half of
the lake on Friday but winds and waves may stay just below small
craft advisory criteria.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from Wednesday morning through Wednesday evening
     for LEZ061-146>149-166>169.
     Small Craft Advisory until 10 AM EST Wednesday for LEZ146>149.
     Small Craft Advisory until 4 AM EST Thursday for LEZ142>145.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Lombardy
LONG TERM...Kosarik
AVIATION...Kosarik
MARINE...Kosarik
Hazardous weather outlook, Mar 7, 6:15 AM EST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
615 AM EST Tue Mar 7 2017

LEZ142>145-162>165-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-081115-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
615 AM EST Tue Mar 7 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Wind gusts to 35 MPH are possible today and tonight ahead of and
behind the cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A wind advisory may be needed Wednesday. Winds could possibly gust
to
45 to 50 MPH during the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-166>169-081115-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
615 AM EST Tue Mar 7 2017

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:23 AM ESTGale WatchCLE11 hr
Mar 7, 12:01 PM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more33 hr
Mar 7, 3:51 PM ESTGale WarningCLE29 hr

Nearby

High Wind Watches in Ohio, 2017High Wind Watches in Pennsylvania, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.